Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 110, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 9, 2025, 7:09 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2025, 7:09 PM PDT (02:09 UTC)
- Expired
- Oct 9, 2025, 10:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Inyo County, CA
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WGUS55 KVEF 100209
FFWVEF
CAC027-100515-
/O.NEW.KVEF.FF.W.0110.251010T0209Z-251010T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
709 PM PDT Thu Oct 9 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Inyo County in south central California...
* Until 1015 PM PDT.
* At 709 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.5 inches of
rain have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Shoshone and Tecopa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3628 11625 3625 11621 3613 11606 3579 11624
3579 11625 3579 11628 3579 11634 3579 11636
3579 11639 3579 11640 3579 11646 3579 11649
3580 11650 3580 11654 3580 11665 3580 11670
3637 11637
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
412
WGUS75 KVEF 100355
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
855 PM PDT Thu Oct 9 2025
CAC027-100515-
/O.CON.KVEF.FF.W.0110.000000T0000Z-251010T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
855 PM PDT Thu Oct 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT THIS
EVENING FOR SOUTHEASTERN INYO COUNTY...
At 855 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.75 and 1.5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pahrump, Shoshone and Tecopa.
Although the heaviest rainfall has ended, flooding due to runoff
remains possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3628 11625 3625 11621 3613 11606 3579 11624
3579 11625 3579 11628 3579 11634 3579 11636
3579 11639 3579 11640 3579 11646 3579 11649
3580 11650 3580 11654 3580 11665 3580 11670
3637 11637
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SM109
WGUS75 KVEF 100508
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1008 PM PDT Thu Oct 9 2025
CAC027-100518-
/O.EXP.KVEF.FF.W.0110.000000T0000Z-251010T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
1008 PM PDT Thu Oct 9 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM PDT THIS EVENING FOR
SOUTHEASTERN INYO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3628 11625 3625 11621 3613 11606 3579 11624
3579 11625 3579 11628 3579 11634 3579 11636
3579 11639 3579 11640 3579 11646 3579 11649
3580 11650 3580 11654 3580 11665 3580 11670
3637 11637
$$
SMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 4:01 PM PDT, 3 hours 8 minutes earlier. Its key messages:
- * A Flood Watch is in effect for Mohave County, Lincoln County, portions of southeastern San Bernardino County and the Spring Mountains through Saturday evening. * Moisture from Tropical Storm Priscilla will bring multiple rounds of showers and thunderstorms to the region through Saturday. * An incoming trough will help to flush moisture from the region as it moves through the Southwestern US late Saturday into Sunday, leaving cooler than normal temperatures in its wake.
Area forecast discussion, Oct 9, 4:01 PM PDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 401 PM PDT Thu Oct 9 2025 .KEY MESSAGES... * A Flood Watch is in effect for Mohave County, Lincoln County, portions of southeastern San Bernardino County and the Spring Mountains through Saturday evening. * Moisture from Tropical Storm Priscilla will bring multiple rounds of showers and thunderstorms to the region through Saturday. * An incoming trough will help to flush moisture from the region as it moves through the Southwestern US late Saturday into Sunday, leaving cooler than normal temperatures in its wake. && .DISCUSSION...through Wednesday. Big story continues to be in the incoming moisture and precipitation from what is now Tropical Storm Priscilla. We should be clear: this is NOT another Hilary. The circulation from Priscilla won't even reach our area, but it's moisture is currently being sheared off and advected into our area. This will bring multiple rounds of showers and thunderstorms to the southeastern 2/3 of our CWA through Saturday, with the cutoff being roughly along a line from northwestern San Bernardino County to western Lincoln County. Given the stronger flow aloft, showers and storms will move pretty quickly to the northeast. However, very anomalous moisture for mid-October will make for very efficient rainfall producing convection. Greatest risk for flash flooding will be where precipitation can train over the same area. Morning hi-res guidance suggests this is most likely to occur along a line generally from Barstow to Pahrump to western/central Lincoln County today, and potentially along the I-15 corridor on Friday. Because of this expected line of precipitation and some enhancement via orographic lift, opted to add the Spring Mountains to the Flood Watch. Farther southeast, anticipating waves of widespread stratiform precipitation with embedded thunderstorms. By Saturday, a trough and its associated gusty, southwest winds will begin to kick the moisture off to the east with precipitation chances largely focused east of Las Vegas. By Sunday, the aforementioned trough will have ushered in notably drier air. Precipitation chances fall below 10% areawide. Temperatures fall several degrees below normal, and stay that way through the middle of next week. However, another trough looks to bring more traditional cool-season precipitation to our northwestern zones on Tuesday and Wednesday, with PoPs between 20-40%. && .AVIATION...For Harry Reid...For the 00Z Forecast Package... Additional rounds of at least vicinity showers and embedded storms are likely (70%) throughout most of the TAF period. Hard to say exactly when any impacts will occur, but best odds are between now and 12z Friday, and then again Friday afternoon. When/if convection reaches the terminal, erratic gusts of 15-25 knots and brief MVFR/IFR conditions will certainly be possible (50%). In addition to the precipitation potential, scattered to broken mid-level clouds will yield CIGs around 8-10kft. Outside of convective influences, anticipating easterly winds 6-10 knots today, becoming light and variable overnight. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...Rounds of showers and storms likely along and east of a line from Barstow to Pahrump to western Lincoln County. Convection is expected to move relatively fast so impacts should be short-lived in most locations, but training convection in the vicinity of the aforementioned line could yield more prolonged impacts. Main concerns are erratic gusts of 15- 25 knots, brief MVFR/IFR conditions due to visibility reductions in precipitation, and CIGs 8-10kft. Farther northwest, dry conditions and gusty south winds of 20-35 knots are forecast. Similar conditions anticipated tomorrow, with perhaps a greater convective focus on the I-15 corridor and points southeast. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Oct 9, 3:31 PM PDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
331 PM PDT Thu Oct 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Flash Flood 6 SE Pahrump 36.15N 115.89W
10/09/2025 Clark NV Trained Spotter
Spotter reports road closure at Highway 160
and Caas Street due to mud and debris over
the road.
&&
MSLocal storm report, Oct 9, 4:00 PM PDT, 3 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
400 PM PDT Thu Oct 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Gst 32 N Mercury 37.12N 116.04W
10/09/2025 M63 MPH Nye NV Mesonet
&&
MSLocal storm report, Oct 9, 5:34 PM PDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
534 PM PDT Thu Oct 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Lightning 8 NNW Pahrump 36.32N 116.05W
10/09/2025 Nye NV Public
House struck by lightning.
&&
MSLocal storm report, Oct 9, 5:44 PM PDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
544 PM PDT Thu Oct 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Lightning 10 SE Pahrump 36.12N 115.85W
10/09/2025 Clark NV Trained Spotter
Brush fire started by lightning near Highway
160 and Trout Canyon Road.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:13 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Oct 10, 3:17 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Oct 10, 4:44 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Oct 10, 4:49 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.